MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Hernia (2240); Impaired Healing (2378)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient experienced infection, hernia recurrence, hematoma, and impaired healing and underwent an additional surgery to remove the hernia post implant of a soft mesh.The patient is currently awaiting an appointment with a specialist to discuss mesh removal.The information provided does not indicate a cause of the patient¿s post operative course.Based on the information provided, no conclusion can be made as to the degree to which the implant, may have caused or contributed to the patient¿s reported symptoms.Review of manufacturing records shows the product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may 2023.The instructions-for-use supplied with the device lists hematoma, infection, and hernia recurrence as possible complications.Regarding infection, the warnings section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.¿ h11.This supplemental mdr is submitted to correct the imdrf annex e, f and b codes.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, post implant of soft mesh, the patient had multiple infections, hematoma and wound that would not heal.It is reported that the hernia was ¿outside the body now.¿ the patient was in and out of the hospital and wound care daily¿ and was treated with multiple antibiotics.It was reported that the patient underwent hernia removal surgery on (b)(6) 2024.The patient has been referred to a specialist to remove the mesh as the implanting surgeon said, ¿she cannot remove the mesh without injuring his abdominal wall.¿ reportedly, the patient is awaiting an appointment with the specialist to discuss mesh removal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the patient experienced infection, hernia recurrence, hematoma, and impaired healing and underwent an additional surgery to remove the hernia post implant of a soft mesh.The patient is currently awaiting an appointment with a specialist to discuss mesh removal.The information provided does not indicate a cause of the patient¿s post operative course.Based on the information provided, no conclusion can be made as to the degree to which the implant, may have caused or contributed to the patient¿s reported symptoms.Review of manufacturing records shows the product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may 2023.The instructions-for-use supplied with the device lists hematoma, infection, and hernia recurrence as possible complications.Regarding infection, the warnings section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19479943
Report Number1213643-2024-00291
Device Sequence Number15186553
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117009
Device Lot NumberHUHQ1748
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale